Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 25, 2000, 5:00 PM CST for Parker County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 25, 2000, 5:00 PM CST (23:00 UTC)
- Expired
- Mar 25, 2000, 6:00 PM CST
- In force
- 60 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Parker County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 25, 5:35 PM CST | Thunderstorm Wind | Brock, TX | A mobile home was overturned in the Horseshoe Bend area, and another moved off foundation. Eight portable buildings were also damaged. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 3:30 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 252300 SVRFTW TXC367-260000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 500 PM CST SAT MAR 25 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARKER COUNTY IN NORTH CENTRAL TEXAS * UNTIL 600 PM CST * AT 500 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF WEATHERFORD...MOV9ING EAST AT 15 MPH. HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3272 9806 3256 9806 3257 9755 3279 9757
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:25 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 25, 3:25 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CST SAT MAR 25 2000 STRONG TO SEVERE THUNDERSTORMS FORMING ALONG AN EAST-WEST BOUNDARY BETWEEN THE FORT WORTH AND SNYDER. THESE STORMS SHOULD SLIDE EAST THROUGH THE EVENING HOURS. COLD FRONTAL BOUNDARY...SOUTHEAST OF A MCALESTER ...TO ARDMORE...WICHITA FALLS LINE...WILL MOVE ONLY SLIGHTLY FARTHER SOUTH BEFORE BECOMING STATIONARY. SURFACE TROUGH IS PROGGED TO PUSH EAST INTO NORTH TEXAS TOMORROW...TEMPORARILY ENDING THE RAIN CHANCES AS DRIER...SLIGHTLY COOLER AIR FILTERS IN. IN THE EXTENDED FORECAST...MAY SEE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY AS THE NEXT SHORTWAVE MOVES ACROSS TnHE REGION. #58 DFW 63/83/57/80 6311 ACT 65/85/57/82 4311 .FTW...NONE.
In the hours before
Special weather statement, Mar 25, 11:37 AM CST, 5 hours 23 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1137 AM CST SAT MAR 25 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT. A COLD FRONT...EXTENDING FROM NEAR MCALESTER OKLAHOMA TO SOUTH OF WICHITA FALLS...WILL MOVE INTO NORTH TEXAS AND STALL ACROSS THE NORTHERN SECTION TONIGHT. AN APPROACHING UPPER LEVEL DISTURBANCE WILL PROVIDE THE NECESSARY LIFT ACROSS NORTH TEXAS. THE AIR MASS AHEAD OF THE BOUNDARY IS VERY MOIST AND UNSTABLE...AND WILL BE ABLE TO SUPPORT HEAVY PRECIPITATION THUNDERSTORMS. WET BULB ZERO LEVELS WILL BE AROUND 10500 FEET AND SURFACE CAPE VALUES WILL BE NEAR 3000 JOULES PER KILOGRAM. THE STRONG INSTABILITIES INDICATE THAT LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON AND TONIGHT. ZEMERGENCY MANAGERS ACROSS NORTH TEXAS CAN EXPECT ACTIVATION ANY TIME THIS AFTERNOON OR EVENING.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:15 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 60 min |
| Mar 25, 3:37 PM CST | Severe Thunderstorm Warning | FWD | Stephens | 68 min |
| Mar 25, 4:10 PM CST | Severe Thunderstorm Warning | FWD | Parker | 50 min |
| Mar 25, 4:15 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 60 min |
| Mar 25, 4:24 PM CST | Severe Thunderstorm Warning | FWD | Young | 66 min |
| Mar 25, 5:09 PM CST | Severe Thunderstorm Warning | FWD | Hood | 66 min |
| Mar 25, 5:25 PM CST | Severe Thunderstorm Warning | FWD | Palo Pinto | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.